MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported on (b)(6) 2011 that three stent grafts were implanted in the patient with no reported issues.In (b)(6) 2016 enlargement of the aneurysm was confirmed by computed tomography (ct); however, it could not be determined if there was an endoleak.An angiography was performed on an unknown date in august 2016; which was unable to confirm the existence or non-existence of an endoleak.The sales representative has been asked to confirm the above information during a visit to the site.The physician reportedly commented there is suspicion of "type iv endoleak or type iii (pinhole) endoleak.Implantation of excluder leg inside of the flex is under consideration." none of the information has been confirmed as of the date of this report and no other information is currently available.Reportedly images are available for further review.
 
Additional Manufacturer Narrative
This report is being submitted retrospectively per fda request.All information for this event was previously submitted from 28sep2016- 30may2017.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions quality control, specifications and trends was conducted.Imaging was provided to assist with the evaluation.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure."adverse events that may occur and/or require intervention include, but are not limited to: endoleak and endoprostheis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease." from the imaging review: "1.The endoleak imaged by cta and confirmed angiographically is consistent with a suture hole endoleak from the left limb.This is the most likely reason the aneurysm was reported growing.2.Direct injection demonstrated more than one site with cta suggested only one.Direct injection can provoke leaks not evident on angiography performed proximally or on cta.Consequently, only the single site may be clinically significant.Fortunately, relining the left limb would eliminate all possibilities." with the information given, it is not possible to determine the exact root cause.Multiple suture leaks are associated with iliac outflow limitation, which increases the likelihood of provoking the suture holes due to increased pressure, and use of anticoagulation, which is standard according to the ifu.However, no evidence was provided that would explain outflow limitation; and anticoagulation use is often limited to right after surgery, but this endoleak was still present five years after implantation.It is possible that the patient remained on blood thinners after the surgery.This leak may also have occurred through aggressive molding balloon inflation, which would cause the fabric around the suture holes to be stretched, therefore, widening the holes; however, we do not have any information about balloon use.At this time, the root cause could be patient condition related to occurrence or surgical technique.However, it is more likely that the root cause is unknown.We will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : a review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions quality control, specifications and trends was conducted.Imaging was provided to assist with the evaluation.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure."adverse events that may occur and/or require intervention include, but are not limited to: endoleak and endoprostheis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity and progressive disease." from the imaging review: "1.The endoleak imaged by cta and confirmed angiographically is consistent with a suture hole endoleak from the left limb.This is the most likely reason the aneurysm was reported growing.2.Direct injection demonstrated more than one site with cta suggested only one.Direct injection can provoke leaks not evident on angiography performed proximally or on cta.Consequently, only the single site may be clinically significant.Fortunately, relining the left limb would eliminate all possibilities." with the information given, it is not possible to determine the exact root cause.Multiple suture leaks are associated with iliac outflow limitation, which increases the likelihood of provoking the suture holes due to increased pressure, and use of anticoagulation, which is standard according to the ifu.However, no evidence was provided that would explain outflow limitation; and anticoagulation use is often limited to right after surgery, but this endoleak was still present five years after implantation.It is possible that the patient remained on blood thinners after the surgery.This leak may also have occurred through aggressive molding balloon inflation, which would cause the fabric around the suture holes to be stretched, therefore, widening the holes; however, we do not have any information about balloon use.At this time, the root cause could be patient condition related to occurrence or surgical technique.However, it is more likely that the root cause is unknown.We will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Physician¿s comment i suspect type iv endoleak or type iii (pinhole) endoleak.Implantation of excluder leg inside of the flex is under consideration against endoleak.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key5983136
Report Number1820334-2016-01002
Device Sequence Number13571536
Product Code MIH
UDI-Device Identifier10827002484563
UDI-Public(01)10827002484563(17)130701(10)F2669237
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFLE-14-73-ZT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFFB-22-111-ZT
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale